What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 9, 11:39 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 11:39 AM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1239 PM EDT Sat Jun 9 2018
.SYNOPSIS...
Several waves of low pressure will track along a stationary front
along the Mid-Atlantic through Sunday and even into early next week.
Meanwhile, high pressure over eastern Canada builds into the Gulf of
Maine on Monday, then moves out to sea on Tuesday. A cold front
moves across the region on Wednesday, then low pressure may affect
the region late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front has settled south into far southern New Jersey and
Delmarva. Convective development is underway along and south of this
front. Much drier low-level air is seeping southward some with dew
points in the 50s and even some 40s (Poconos) across the north,
meanwhile dew points in the mid/upper 60s to lower 70s are south of
the boundary. The PoPs ramp up this afternoon across the southern
areas as convection is on the increase. The airmass is unstable,
however there is an instability gradient near the Mason-Dixon line.
This should hold the northern extent of the convection overall. Some
adjustments were made to the hourly temperature, dew point and wind
grids based on the latest observations and trends.
Precipitable water values are forecast to increase to 1.75 inches
along and south of the boundary. Meanwhile, a couple of short waves
are forecast to move across the area through this afternoon.
Southern New Jersey, Delaware and the eastern shore of Maryland have
the highest likelihood of showers and thunderstorms, although areas
a little farther north still have a chance of showers as well. The
flow aloft is on the lighter side, so the shear is weak. However,
there is enough instability and buoyancy for some stronger updrafts
to occur but may end up being more of the pulse type. Locally strong
wind gusts along with small hail will be possible with any stronger
storms mainly in portions of Delaware and eastern Maryland. Locally
heavy rain may result in poor drainage and urban flooding especially
with any slow moving storms.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
The frontal boundary will continue to slowly sag southward
across the area this evening, eventually making it south of the
area during the overnight hours. There will remain a chance of
showers and thunderstorms into the overnight hours as a couple
of short wave/vorticity impulses continue to cross the area,
especially in the evening hours. Instability diminishes
overnight as the front sinks southward, so the chance of
thunderstorms will diminish overnight. The area where
thunderstorms may continue longest would be across southern
Delaware and Maryland, but they will become more isolated
overnight.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Unsettled weather continues into the start of the new week, and
the primary focus will be over the Delmarva.
A stationary boundary remains along the Mid-Atlantic into the
new week. One area of low pressure departs Sunday morning, and
then another area develops upstream as some mid-level shortwave
energy dives into the Ohio Valley and interacts with that
boundary. Chance PoPs continue for much of the region for the
day, but better PoPs increase in the afternoon for southern
portions of the forecast area as that low approaches from the
west. It then passes through the Delmarva Sunday night.
For Sunday night, PWATs will increase to 1.75-2.0" across
eastern Maryland, Delaware, and southern New Jersey due to
persistent onshore flow. ML MUCAPEs will range from 500-1000
J/kg across the Delmarva, so a few embedded thunderstorms are
possible. Heavy rain is becoming likely, and this could lead to
flash flooding across the Delmarva and southern New Jersey.
Rain tapers off Monday morning as the low moves offshore.
During the day Monday, high pressure over eastern Canada builds
south into the Northeast, and then moves into the Gulf of Maine
late in the day and Monday evening. Conditions gradually dry out
from north to south, but some additional showers are possible
across the Delmarva.
High pressure moves out to sea on Tuesday, and then another area
of low pressure slides along the stationary boundary, possibly
bringing more showers with it.
A cold front approaches Tuesday night and moves through the
region Wednesday. Conditions may dry out for Thursday, but
another area of low pressure may affect the region late in the
week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...Generally VFR. Some showers and thunderstorms
mostly along and south of a line approximately from ACY to ILG to
LNS. Any showers/thunderstorms will temporarily lower conditions to
MVFR/IFR. Some thunderstorms could also produce locally gusty winds.
Northeast to southeast winds 5-8 knots. The wind direction will
depend on the positioning of a front in the area and a possible sea
breeze (local effects).
Tonight...VFR through the evening outside of local MVFR/IFR due to
showers/thunder mostly south of PHL. MVFR conditions should develop
overnight especially from near PHL on southward. Winds becoming east
and northeast at 5 knots or less. Low confidence with the timing and
extent of the MVFR or lower conditions overnight.
OUTLOOK...
Sunday...Lingering MVFR/IFR in the morning, then conditions
should dry out for the afternoon. Showers and possible
thunderstorms may affect KILG/KMIV/KACY late in the day.
Sunday night-Monday morning...Showers, heavy rain possible at
times, and scattered thunderstorms possible for southern
terminals, and scattered showers for northern terminals.
Tuesday-Wednesday...Generally VFR, but scattered showers
possible.
&&
.MARINE...
A frontal boundary will continue to sink into the area and is
expected to stall across the area today into tonight. Conditions
on the waters are expected to remain below advisory levels.
However, thunderstorms are expected to affect the coastal waters
of southern New Jersey and Delaware which will lead to locally
higher winds and waves.
OUTLOOK...
Sunday-Sunday night...SCA conditions possible on southern ocean
waters. Showers and scattered thunderstorms with heavy rain
possible, especially Sunday night.
Monday...Pressure gradient tightens. SCA conditions possible for
southern ocean waters and DE Bay.
Monday night...SCA conditions diminish Monday night.
Tuesday-Wednesday...Sub-SCA conditions.
RIP CURRENTS...
There is a low risk of rip currents today as seas are expected
to be 2-3 feet with a period of around 4 to 8 seconds.
The rip current risk may increase to moderate on Sunday as
easterly flow increases and seas and period increase as well.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...MPS
Near Term...Gorse/Robertson
Short Term...Robertson
Long Term...MPS
Aviation...Gorse/Robertson/MPS
Marine...Robertson/MPS
Hazardous weather outlook, Jun 9, 2:55 AM EST, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
355 AM EDT Sat Jun 9 2018
NJZ001-007>010-012>015-PAZ054-055-060>062-103-105-100800-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Montgomery-Upper Bucks-
355 AM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102-104-
106-100800-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-Eastern Montgomery-Lower Bucks-
355 AM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms are expected across the area
later today and tonight. These storms will be capable of producing
heavy rainfall which could lead to urban, small stream, and poor
drainage flooding in spots. In addition, the potential also exists
for an isolated severe storm to produce locally damaging winds and
large hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and scattered thunderstorms are expected late Sunday and
Sunday night. Rain will be heavy at times, and could lead to
additional urban, small stream, and poor drainage flooding. Localized
flash flooding is also possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-100800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
355 AM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MPS
In the hours before
Special weather statement, Jun 9, 1:00 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
200 PM EDT SAT JUN 9 2018
DEZ002>004-MDZ019-020-091830-
Inland Sussex-Kent-Delaware Beaches-Talbot-Caroline-
200 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHWESTERN
KENT...NORTHEASTERN TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 159 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Griffin to near Georgetown. Movement was
east at 10 mph.
Winds up to 45 mph and dime size hail are possible with these storms.
Locations impacted include...
Georgetown, Seaford, Denton, Millsboro, Laurel, Harrington,
Federalsburg, Milton, Selbyville, Bridgeville, Dagsboro, Millville,
Ellendale, Henlopen Acres, Smithville, Gumboro, Agner, Andrewsville,
Harmony and Matthews.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible Severe Thunderstorm Warnings from the
National Weather Service.
LAT...LON 3845 7545 3880 7600 3889 7602 3895 7575
3892 7558 3875 7526 3876 7508 3867 7507
3869 7508 3869 7514 3864 7513 3862 7508
3866 7507 3861 7506 3859 7521 3857 7518
3860 7506 3845 7505
TIME...MOT...LOC 1759Z 261DEG 15KT 3885 7592 3866 7543
JRKSpecial weather statement, Jun 9, 1:19 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
219 PM EDT SAT JUN 9 2018
NJZ021-023-024-091845-
Cumberland-Atlantic Coastal Cape May-Cape May-
219 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND CENTRAL
CAPE MAY COUNTIES...
At 218 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Laurel Lake to Bridgeton to Shiloh.
Movement was east at 15 mph.
Winds up to 45 mph and pea size hail are possible with these storms.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Laurel Lake, Woodbine,
Sea Isle City, Estell Manor, Avalon, Stone Harbor, Greenwich, Shiloh,
Cape May Court House, Leesburg, Scotch Bonnet, Seaville, Newport
Meadows, Dennisville, Bricksboro and Eldora.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning are also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle and get off the beach.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3908 7472 3904 7476 3905 7480 3907 7480
3906 7484 3917 7489 3937 7534 3941 7541
3945 7542 3946 7537 3951 7530 3944 7509
3946 7494 3941 7485 3932 7486 3923 7475
3920 7466
TIME...MOT...LOC 1818Z 288DEG 12KT 3936 7502 3943 7520 3944 7531
JRKLocal storm report, Jun 9, 1:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HEAVY RAIN DAGSBORO 38.55N 75.25W
06/09/2018 M2.40 INCH SUSSEX DE MESONET
2.40" OF RAIN WAS MEASURED IN ONE HOUR NEAR DAGSBORO.
HEAVY RAIN CONTINUES TO FALL
&&
EVENT NUMBER PHI1800933
STAARMANNLocal storm report, Jun 9, 1:35 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HEAVY RAIN WILLIAMSVILLE 38.46N 75.13W
06/09/2018 M2.66 INCH SUSSEX DE MESONET
RAINFALL TOTAL FROM THE LAST HOUR. HEAVY RAIN CONTINUES
TO FALL
&&
EVENT NUMBER PHI1800934
STAARMANNLocal storm report, Jun 9, 1:39 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN 1 SW LEAMINGS MILL 39.39N 75.00W
06/09/2018 M3.20 INCH CUMBERLAND NJ MESONET
RAINFALL IN THE LAST 50 MINS. HEAVY RAIN IS CONTINUING
TO FALL
&&
EVENT NUMBER PHI1800935
STAARMANNLocal storm report, Jun 9, 1:45 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HEAVY RAIN ROOSEVELT PARK 39.38N 75.03W
06/09/2018 M2.57 INCH CUMBERLAND NJ MESONET
RAINFALL IN THE LAST HOUR. HEAVY RAIN CONTINUES TO FALL
&&
EVENT NUMBER PHI1800936
STAARMANN